Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 182, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 10, 2001, 3:02 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 10, 2001, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779 WUUS52 KJAX 101902 SVRJAX FLC107-109-101945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 345 PM EDT * AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES SOUTHWEST OF BAKERSVILLE...OR ABOUT 8 MILES NORTHWEST OF HASTINGS...MOVING EAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT... ORANGE MILLS AND EAST PALATKA... HASTINGS... SPUDS... BAKERSVILLE AND ELKTON... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 2988 8159 2964 8163 2964 8133 2994 8137 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:05 AM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 9:05 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 905 AM EDT TUE JUL 10 2001 THE MODIFIED 12Z SOUNDINGS (USING MAX TEMP OF 93) SHOW CAPE OF 5200J...LI OF -10...PW OF 2.24 IMCHES...AND K INDEX OF 40. STORM MOTION IS NW AT 11 KNOTS. WSR 88D ALREADY SHOWING SCATTERED SHOWERS AND THUNDERSTORMS FORMING THIS EARLY IN THE MORNING AND MOVING SE. THE POTENTIAL EXISTS FOR WET MICROBURSTS. ALSO...USUALLY WHEN THE PW IS UP NEAR 2 INCHES WE GET INTENSE LIGHTNING STORMS. ANOTHER CONCERN IS THAT THE STORM MOTION (NW) WILL MOVE THE STORMS INTO THE COASTAL WATERS MAKING THEM A THREAT TO MARINERS. WILL ADDRESS ALL THIS IN UPCOMING NOWS AND HWO. MARINE...WILL EMPHASIZE THUNDERSToORMS IN UPCOMING UPDATE. .JAX... .FL...NONE. .GA...NONE. EIGHT
In the hours before
Special weather statement, Jul 10, 9:30 AM EDT, 5 hours 32 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT TUE JUL 10 2001 ...SCATTERED STRONG THUNDERSTORMS ACROSS THE AREA TODAY... ...HEAT INDICES AROUND 105 THIS AFTERNOON... DUE TO EXTREME ATMOSPHERIC INSTABILITY AND AN UPPER LEVEL DISTURBANCE...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA TODAY. THE GREATEST THREATS FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. IN ADDITION...SMALL HAIL AND WIND GUSTS OVER 40 MPH ARE EXPECTED WITH THE STRONGEST STORMS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. IF NO SHELTER IS AVAILABLE...FIND A LOW SPOT AWAY FROM TREES...FENCES AND POLES. MOST NUMEROUS STORMS WILL BE OVER NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. ACTIVITY WILL MOVE TO THE SOUTHEAST AT 10 TO 15 MPH...AND STRONG STORMS WILL AFFECT THE COASTAL WATERS AS THEY MOVE OFF THE COAST. ISOLATED THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON...ESPECIALLY OVER FLORIDA. STORM SPOTTERS SHOULD REMAIN ALERT FOR SELF ACTIVATION. HUMID CONDITIONS ALONG WITH HIGHS IN THE LOWER TO MID 90S WILL MAKE IT FEEL LIKE 105 DEGREES THIS AFTERNOON. THESE EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:45 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.